Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Suggest treatment for anxiety

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1197 Questions
Question
I have an anxiety disorder that I think is causing odd, XXXXXXX vu type feelings/dreams at night. Is there a good way to get rid of those things? It just feels like I am dreaming, and I know what is going to happen, and I tend to talk to myself by saying things like "stop it" or "just ignore it". I feel it going on in my head, behind my eyes. I have had seizures before, could these be related?
I have seen Doctor for seizures, and anxiety in the past. Not on any meds for either right now. Cause of seizures is undetermined, tests have been done. I was on Zoloft for anxiety for a couple of years, decided to try being off it earlier this year.
Posted Wed, 27 Aug 2014 in Anxiety and Stress
 
 
Answered by Dr. Anjana Rao Kavoor 32 minutes later
Brief Answer:
Needs further investigation in lines of seizures.

Detailed Answer:
Hi XXXXXXX

Thanks for writing to us,

The symptoms that you describe of feelings of XXXXXXX vu, is more likely a part of a seizure rather than being due to anxiety. Since you also have a history of seizures, this could be explained by a change in the pattern of seizures. The fact that you are not on any anticonvulsant medications points more in favor of possibility of seizures. In general, when the cause for seizures is found, then it can be safely said that when the causative agent is removed, the seizures will also subside, but in cases of an unknown cause, the prognosis cannot be easily commented upon. The presence or absence of seizures needs to be evaluated with the help of investigative tools like Electroencephalogram (EEG). Especially a 24-hour EEG monitoring maybe more useful in your case. If at the time of EEG recording, the feeling of XXXXXXX vu is pin-pointed and the EEG recording shows any abnormality, it clinches the diagnosis. MRI, if already not done, can help determine if any structural cause is present for the same.

There is also a possibility that some of the phenomena be due to anxiety after it has once actually occurred. Sometimes the anticipation of something we fear may lead to us experiencing something that does not exist. This has to be decided only after the investigations have been performed. And in that case your anti-anxiety medication may have to be restarted.

Kindly consult a psychiatrist in order to find relief from your problem at the earliest.
Hoping you have a speedy recovery.

Dr A Rao
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for anxiety 9 minutes later
Thank you for your response. I have been trying to see a neurologist but something got messed up with my appointment and now it is all up in the air. I do know that I have been extremely tense, and anxious this past week and I really do not know why. Is it possible I am thinking too much about the possible causes, and that is doing more harm than good? I read on an anxiety forum that the first thing anxiety sufferers need to do is stop researching their own medical conditions. I am a kind of person where if a headache doesn't go away for me or someone I love, the thoughts of brain tumors and cancer start invading my mind. I think I might try to go back on the Zoloft if my doctor agrees that would help. What do you think?
 
 
Answered by Dr. Anjana Rao Kavoor 16 minutes later
Brief Answer:
No need for panic or worry.

Detailed Answer:
Hi XXXXXXX

Thank you for writing back,

Yes it is true, it is advisable to not extensively search online or elsewhere, about the rare causes of a simple problem. It leads to unnecessary anxiety that could have otherwise waited till something substantial has actually been diagnosed, if at all is present. It does more harm than good to any person.

Like I earlier said, it is possible that it is partially or completely due to anxiety, but we need to rule out other causes first. Now that does not mean that you start worrying about the innumerable possibilities right away, wait for the doctor to diagnose or rule it out. If you are unable to meet a neurologist, there is nothing to worry; I think your psychiatrist will also ask for these investigations, apart from examining you to see if anxiety could be a likely cause in you. If in his opinion it is solely or even partly due to anxiety, then yes, it will definitely help if he restarts your anti-anxiety medication, which he would.

I hope this helps you,
Dr A Rao
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for anxiety 28 minutes later
Thank you for your help, and reassurance. I appreciate it.
XXXXXX
 
 
Answered by Dr. Anjana Rao Kavoor 3 minutes later
Brief Answer:
You are welcome.

Detailed Answer:
You are most welcome XXXXXXX Happy to help. Hope you get to your doctor soon.

Dr A Rao

Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for anxiety 3 hours later
Sorry, I did think of one other thing. As I said for the last week my anxiety levels have been very high, for no real reason. Last week some time I did a lot of work outside, and had trouble breathing in all the way when I got back in and cleaned up. I know this was a big no no, but I used my wife's asthma inhaler. I took 2 breaths in, and dont even know if I did it right. After that is when I started feeling tense, anxious, and worried about everything. Mostly the things at night were consuming my mind but now I wonder if this could be an effect of the inhaler.
 
 
Answered by Dr. Anjana Rao Kavoor 15 hours later
Brief Answer:
Unlikely cause for symptoms.

Detailed Answer:
Hi XXXXXXX

Ashthma Inhalers which are meant for use in exacerbated symptoms of breathlessness are the reliever-inhalers which contain bronchodilators like Salbutamol, Terbutaline etc. which dilate the airways of the lung to help the patient breathe normally. The side effects of this medication in some patients rarely can be tremors, palpitations, headaches etc., but this would last for a few hours only. Once the effect of the drug ends, so do the side effects. It is very unlikely that the inhaler was responsible for it.

In my opinion, it is the underlying anxiety disorder responsible for these symptoms.

I hope this was helpful to you,

Dr A Rao
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for anxiety 3 hours later
Thank you, after thinking about it and my symptoms I do feel like it is my anxiety acting up for some reason. I am not sure why other than we have been going through some financial stress, and dealing with busy schedules, etc. Plus I am not helping it by worrying about a couple of symptoms non stop. My foot could ache from running and my mind can probably turn that into some sort of neurological disease or something. I have been like that my entire life, turn small things into huge problems.
Today my goal is to not think about this too much, not do so much online searching, not checking my pulse (which has been in the normal range), and just being positive.
Thanks again for your help.
 
 
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
Continue to remain positive.

Detailed Answer:
Hi XXXXXXX

As we discussed earlier, it is quite possible that it is due to anxiety. If there has been financial stress and busy schedules and you are having a tough time coping with it, then discuss it with your therapist (if you have not already) to see if any change is required in the therapy. And continue the relaxation that you said you are following. It will definitely help.

And till you meet your psychiatrist, try to keep yourself engaged in activities that interest you so that you get distracted from thinking about possible disorders or checking your pulse.

I hope this helps you,
Dr A Rao
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for anxiety 26 minutes later
Thank you, reading about others going through the same thing tends to help me as well. Right now I feel confident and healthy, I just wish my physical symptoms like the nervous feeling you get when your speaking in public, and the sweaty palms and pounding chest would subside a bit more. That would be very reassuring. I feel like I am on stage with everyone watching, and I don't know what to do.
This has helped me a lot, thanks!
 
 
Answered by Dr. Anjana Rao Kavoor 3 hours later
Brief Answer:
Visit psychiatrist at the earliest

Detailed Answer:
Hi XXXXXXX


I understand. Once anti-anxiety medication would be prescribed, or restarted by your psychiatrist, all the symptoms due to anxiety would be under control. You can also undergo therapy for the same. It would help in addition to the medications.


I hope this helps you,
Dr A Rao
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor